advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Sacramento, California, USA:

My son is 17 and was diagnosed with type 1 five years ago. Recently, we have seen a significant reduction in his Lantus dose. He is a tall, muscular kid who was using 88 units of Lantus daily up until a month ago. Then, he started having numerous lows and we have gradually reduced his dose to 62 units per day, plus NovoLog for meals. Our doctor felt this decrease might be attributable to the end of puberty and the accompanying human growth hormones, although she felt this was a rather inadequate explanation for such a substantial reduction. Do you have any theories?

Answer:

I actually like your doctor's reason. The IGF (insulin growth factor) in boys really does drop a lot. We do see it even if we don't have a good explanation. Sometimes it goes back up and we still don't have an answer. It is among the strong arguments for careful monitoring, not the only one, but a good one.

LD

DTQ-20060117040750
Original posting 19 Jan 2006
Posted to Insulin and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.